Advanced

Optimal sale strategies in illiquid markets

Dahlgren, Martin LU (2005) In Mathematical Methods of Operations Research 61(2). p.173-190
Abstract
The value of a position in a risky asset when optimally sold in an illiquid market is considered. The optimization problem is described as a stochastic impulse control problem, and it is shown that it is related to solving a system of quasi-variational inequalities. Existence of a solution to these inequalities are proved. A numerical implementation of the valuation algorithm is discussed and two numerical examples are presented. Further, two examples where the stochastic impulse control problem can be reduced to deterministic optimization problems are also given.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
liquidity discount, stochastic impulse control, HJB quasi-variational inequalities, large sales
in
Mathematical Methods of Operations Research
volume
61
issue
2
pages
173 - 190
publisher
Physica Verlag
external identifiers
  • wos:000229188800001
  • scopus:18844382648
ISSN
1432-2994
DOI
10.1007/s00186-005-0421-x
language
English
LU publication?
yes
id
23967366-a5cc-4e3c-98d2-d5bf68063c26 (old id 240016)
date added to LUP
2007-08-20 16:23:45
date last changed
2017-01-01 07:21:28
@article{23967366-a5cc-4e3c-98d2-d5bf68063c26,
  abstract     = {The value of a position in a risky asset when optimally sold in an illiquid market is considered. The optimization problem is described as a stochastic impulse control problem, and it is shown that it is related to solving a system of quasi-variational inequalities. Existence of a solution to these inequalities are proved. A numerical implementation of the valuation algorithm is discussed and two numerical examples are presented. Further, two examples where the stochastic impulse control problem can be reduced to deterministic optimization problems are also given.},
  author       = {Dahlgren, Martin},
  issn         = {1432-2994},
  keyword      = {liquidity discount,stochastic impulse control,HJB quasi-variational inequalities,large sales},
  language     = {eng},
  number       = {2},
  pages        = {173--190},
  publisher    = {Physica Verlag},
  series       = {Mathematical Methods of Operations Research},
  title        = {Optimal sale strategies in illiquid markets},
  url          = {http://dx.doi.org/10.1007/s00186-005-0421-x},
  volume       = {61},
  year         = {2005},
}